Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Dermatol. 2003 Aug;139(8):1045-8.

Eruptive xanthomas associated with olanzapine use.

Author information

1
Department of Dermatology, Program in Epithelial Biology, Stanford University School of Medicine, Stanford, Calif. 94305, USA.

Abstract

BACKGROUND:

Since their introduction to the US market, atypical antipsychotic drugs, such as olanzapine, have been widely prescribed for the management of psychosis and have increasingly been used in dermatologic settings for the treatment of psychogenic dermatoses. Mild hyperglycemia and hypertriglyceridemia have been documented from the use of these medications, but the range of effects on metabolism and the effects on skin are poorly characterized. OBSERVETION: We describe 3 patients who developed eruptive xanthomas, 1 of whom had relative insulin insufficiency, after starting olanzapine therapy. These cases further support the association of severe dyslipidemia with olanzapine use in selected patients.

CONCLUSION:

With the increasing use of atypical antipsychotic agents in the dermatologic setting, the dyslipidemia that develops in association with olanzapine use emphasizes the need for periodic metabolic studies in high-risk patients.

PMID:
12925394
DOI:
10.1001/archderm.139.8.1045
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center